Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 76, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Sep 12, 2011, 8:18 PM EDT for Baraga County, Houghton County, Michigan. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2011, 8:18 PM EDT (00:18 UTC)
- Expired
- Sep 12, 2011, 9:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baraga County, MI, Houghton County, MI
The radar
The Marquette radar (KMQT), 65 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 8:45 PM EDT | TSTM WND DMG | 3 Nne L'Anse, MI | 10 INCH DIAMETER TREE DOWN WITH HEAVY WINDS. ALSO REPORTED HAIL...BUT UNSURE OF SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 12, 8:09 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 893 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
755
WUUS53 KMQT 130018
SVRMQT
MIC013-061-130115-
/O.NEW.KMQT.SV.W.0076.110913T0018Z-110913T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
818 PM EDT MON SEP 12 2011
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARAGA COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
SOUTHERN HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN...
* UNTIL 915 PM EDT
* AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SOUTH RANGE TO MASS CITY...AND
MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
BARAGA...L'ANSE...CHASSELL...NISULA...KEWEENAW BAY...COVINGTON...
ALBERTA...SKANEE...THREE LAKES...TAPIOLA...ECHO LAKE...ALSTON...
PELKIE...JACOBSVILLE...ARNHEIM...WATTON...ASSININS...PEQUAMING...
POINT ABBAYE AND HERMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4707 8877 4701 8836 4694 8844 4680 8845
4688 8839 4688 8833 4697 8816 4696 8812
4692 8816 4691 8804 4677 8805 4676 8799
4671 8799 4668 8802 4667 8812 4657 8812
4645 8823 4654 8886
TIME...MOT...LOC 0017Z 269DEG 42KT 4703 8855 4673 8892
WIND...HAIL 60MPH 1.00IN
$$
KC1 follow-up statement
797
WWUS53 KMQT 130053
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
853 PM EDT MON SEP 12 2011
MIC013-061-130115-
/O.CON.KMQT.SV.W.0076.000000T0000Z-110913T0115Z/
BARAGA MI-HOUGHTON MI-
853 PM EDT MON SEP 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
HOUGHTON AND BARAGA COUNTIES UNTIL 915 PM EDT...
AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF SKANEE TO
L'ANSE...MOVING EAST AT 50 MPH. THESE STORMS TOPPLED A LARGE TREE IN
L'ANSE.
LOCATIONS IMPACTED INCLUDE...
THREE LAKES...CRAIG LAKE STATE PARK...MOUNT ARVON AND ISLAND LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4707 8877 4701 8836 4694 8844 4680 8845
4688 8839 4688 8833 4697 8816 4696 8812
4692 8816 4691 8804 4677 8805 4676 8799
4671 8799 4668 8802 4667 8812 4657 8812
4645 8823 4654 8886
TIME...MOT...LOC 0051Z 269DEG 42KT 4703 8797 4673 8834
WIND...HAIL 60MPH 1.00IN
$$
KCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 7:29 PM EDT, 49 minutes earlier.
Area forecast discussion, Sep 12, 7:29 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
729 PM EDT MON SEP 12 2011
UPDATED AVIATION DISCUSSION FOR 00Z TAFS
.SHORT TERM /THROUGH 00Z WEDNESDAY/ ISSUED AT 359 PM...
MAIN FORECAST CHALLENGE IN THE SHORT TERM IS DEALING WITH CONVECTION
AND STRONG WINDS THIS EVENING AND TONIGHT.
A SFC LOW WILL BE LOCATED OVER THE NRN LAKE SUPERIOR/ONTARIO
BORDER...WITH A TROUGH/COLD FRONT STRETCHING FROM P69 TO IWD...AT
00Z TUESDAY. BY 06Z TUESDAY...THE SFC LOW WILL BE APPROACHING JAMES
BAY...WITH THE TROUGH/FRONT OVER ERN UPPER MI. ANOTHER UPPER LOW
WILL THEN MOVE OUT OF NCENTRAL CANADA TO THE NRN MANITOBA/ONTARIO
BORDER BY 00Z WEDNESDAY. THIS WILL CAUSE A SFC TROUGH FROM JAMES BAY
TO NRN LAKE SUPERIOR TO DEEPEN SOME.
FOR THIS EVENING AND TONIGHT...THINKING IS THAT SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT OVER MN AND MOVE
INTO PARTS OF UPPER MI AROUND 00Z. LIMITING FACTORS FOR THE
PRECIPITATION WILL BE THAT LOW LEVEL MOISTURE IS SOMEWHAT
LACKING...ESPECIALLY OVER SRN PORTIONS OF THE AREA...AND THAT WE
WILL BE CAPPED AHEAD OF THE FRONT. CAPE WILL BE IN THE 1200-1500J/KG
RANGE...HIGHEST OVER THE S. LOW LEVEL LAPSE RATES WILL BE UP TO
8C/KM. 0-6KM AND 0-1KM SHEAR WILL BE AROUND 30-40KTS...WITH THE BEST
DIRECTIONAL SHEAR IN THE MID-LEVELS. 850MB WINDS WILL BE AROUND
50KTS ALONG AND AHEAD OF THE FRONT...FAVORING DAMAGING WIND
POTENTIAL. STORM MODE IS EXPECTED TO BE MULTICELL WITH EMBEDDED
SUPERCELLS. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. DRY
LOW LEVEL AND MINIMAL LOW LEVEL DIRECTIONAL SHEAR WILL LIMIT TORNADO
THREAT. EXACTLY WHERE THUNDERSTORMS FOCUS WILL BE PARTIALLY
DEPENDENT ON WHERE THEY DEVELOP OVER MN...BUT AT THIS TIME
THUNDERSTORMS ARE EXPECT TO MOVE THROUGH THE CWA...WITH GREATEST
COVERAGE TO THE N.
AS FAR AS WINDS FOR TONIGHT...GALE WARNINGS ARE IN EFFECT AND A WIND
ADVISORY FOR THE KEWEENAW PENINSULA. WINDS WILL PICK UP BEHIND THE
FRONT AS 925MB WINDS INCREASE TO 40-45KTS OUT OF THE NW.
SOME LAKE ENHANCED PRECIP IS POSSIBLE LATE TONIGHT AS 850MB TEMPS
FALL TO AROUND 0-2C...AND LAKE TEMPS ARE STILL AROUND 18C.
FOR TUESDAY...SFC RIDGING WILL QUICKLY PASS OVER BETWEEN TROUGHS AS
850MB TEMPS INCREASE TO AROUND 5-7C BY 00Z WEDNESDAY. DO NOT EXPECT
LAKE INDUCED PRECIP DURING THE DAY...BUT PRECIP WILL MOVE INTO THE
FAR NWRN CWA IN THE EVENING. 925MB WINDS WILL DROP BELOW 25KTS BY
12Z...AND BELOW 30KTS BY 18Z. WINDS WILL THEN INCREASE OVER WRN LAKE
SUPERIOR AHEAD OF THE SFC TROUGH THAT WILL BE MOVING IN FROM THE NW.
HIGHS WILL BE IN THE UPPER 50S TO MID 60S.
.LONG TERM /TUES NIGHT THROUGH NEXT MONDAY/...
AFTER THE LULL BETWEEN THE TWO MAIN WAVES ON TUES...THE SECONDARY
SHORTWAVE AND ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE AREA
TUESDAY NIGHT. AS HAS BEEN OCCURRING OVER THE LAST SEVERAL
SYSTEMS...APPEARS THE BEST FORCING WILL REMAIN OVER LK
SUPERIOR...CLOSER TO THE POTENT SHORTWAVE AND SFC LOW LIFTING NE
TOWARDS JAMES BAY. ONLY EXPECT SCATTERED SHOWERS WITH THE PASSAGE OF
THE COLD FRONT...MAINLY NEAR THE LK SUPERIOR SHORELINE. THIS FRONT
WILL PROVIDE A REINFORCING SURGE OF COLD AIR AND COULD LEAD TO THE
COLDEST DAY SO FAR OF THE METEOROLOGICAL FALL. H850 TEMPS WILL FALL
TO -3 TO -5C...WHICH WITH MOSTLY CLOUDY SKIES WILL LIMIT
TEMPERATURES TO AROUND 50 DEGREES. THE WARM SPOTS WILL LIKELY BE
RIGHT ALONG THE LK SUPERIOR SHORELINE...WHERE THE 60-65 DEGREE WATER
TEMPS WILL PROVIDE SOME WARMING UNDER THE NW WINDS. IN ADDITION TO
THE COLD HIGHS ON WED...THE COLD H850 TEMPS WILL LEAD TO DELTA-T
VALUES OF 18-20...ALLOWING LK EFFECT RAIN SHOWERS TO DEVELOP. DRY
AIR SURGING IN BEHIND THE COLD FRONT MAY LEAD TO A BREAK IN THE
PRECIPITATION EARLY WED MORN...BEFORE DEEPER MOISTURE ARRIVES AHEAD
OF THE NEXT SHORTWAVE. WITH THE NW WINDS EXPECTED...WILL HAVE THE
HIGHEST CHANCE POPS OVER THE NW WIND FAVORED LOCATIONS. WILL LIKELY
HAVE ANOTHER PERIOD OF GALES OVER CNTRL/ERN LK SUPERIOR TUES NIGHT
INTO WED MORNING. OPTED TO AVOID CONFUSION WITH THE CURRENT GALE
WARNING AND NOT PUT UP A GALE WATCH AT THIS TIME.
FINALLY...WATERSPOUT NOMOGRAM HINTS AT THE POTENTIAL FOR A FEW
WATERSPOUTS OVER LK SUPERIOR ON WED...AS THE WINDS DIMINISH A TOUCH
AND DEEPER MOISTURE ARRIVES. WOULD LIKE TO TAKE ANOTHER LOOK AT THE
CONDITIONS BEFORE ADDING THEM OVER LK SUPERIOR.
A THIRD SHORTWAVE WILL SWEEP THROUGH THE AREA WED NIGHT. THIS WAVE
WILL SPEED UP THE UPPER TROUGH AS IT HEADS E AND BRING GRADUALLY
IMPROVING CONDITIONS DURING THE DAY THURS. HAVE BUMPED UP POPS SOME
OVER THE FAVORED NW WINDS LOCATIONS ON WED NIGHT WITH THE DEEP
MOISTURE IN PLACE. PCPN SHOULD REMAIN ALL AS RAIN...WITH H1000-850
THICKNESS VALUES STILL AROUND 1310M...LITTLE TO NO ICE IN THE
CLOUDS...AND ABOVE FREEZING TEMPS FOR THE LOWEST 1500FT. EXPECT PCPN
TO DIMINISH OVERNIGHT AS THE UPPER TROUGH EXITS THE AREA AND COULD
LEAD TO A FEW PARTLY CLOUDY SKIES AWAY FROM LK SUPERIOR. THIS
CREATES A TRICKY LOW FCST WED NIGHT...AS THEY WILL DEPEND ON
WHERE/WHEN THE CLOUDS BEGIN TO CLEAR OUT AND WINDS WEAKEN THE
QUICKEST. MAV/MET GUIDANCE IS SHOWING LOWS IN THE MID/UPPER
20S...BUT WITH THE CLOUDS AND REMAINING WINDS...DIDN/T WANT TO GO
THAT COLD. WILL KEEP LOWS IN THE LOWER 30S OVER THE INTERIOR
LOCATIONS. THEREFORE...WITH THE UNCERTAINTY...DECIDED TO REMOVE THE
FROST AT THIS TIME FOR THE AREA...ALTHOUGH THERE COULD BE SOME
PATCHY AREAS TOWARDS DAYBREAK THURS.
DRY AIR ALOFT WILL PUSH IN UNDER THE BUILDING UPPER RIDGE ON THURS
AND LEAD TO A DIMINISHING TREND ON THE POPS/SKY. DID HOLD ON TO THE
HIGHER POPS A LITTLE LONGER OVER THE ERN CWA IN THE MORNING HOURS
DUE TO LINGERING MOISTURE BEHIND THE UPPER TROUGH. HIGHS SHOULD BE A
FEW DEGREES HIGHER ON THURS...WITH A SLIGHT WARMING OF H850 TEMPS
AND MORE SUNSHINE.
DAYS 4 THROUGH 7 /THURSDAY NIGHT THROUGH NEXT MONDAY/...
UPPER TROUGH WILL START SHIFTING E OUT OF THE GREAT LAKES REGION AT
THE BEGINNING OF THE EXTENDED PERIOD...WHILE AN UPPER RIDGE BUILDS
BACK OVER THE CANADIAN PRAIRIES. THIS UPPER RIDGE WILL SLOWLY SHIFT
E THROUGH THE PERIOD AS A UPPER TROUGH BEGINS TO ENTER THE PAC NW
DURING THE WEEKEND. AT THE SFC...LARGE AREA OF HIGH PRESSURE WILL BE
OVER THE GREAT LAKES ON THURS NIGHT AND SHIFT OVER THE NEW ENGLAND
STATES BY SUNDAY MORNING. THIS WILL LEAD TO GRADUALLY WARMING TEMPS
FROM THE BELOW NORMAL VALUES AT THE START OF THE PERIOD...AS RETURN
FLOW PULLS WARMER AIR OVER THE AREA. EXPECT A MAINLY DRY EXTENDED
PERIOD...ALTHOUGH THERE IS THE POTENTIAL FOR A FEW WAVES TO MOVE
THROUGH THE WSW FLOW ALOFT SUN INTO MON. WILL ONLY GO WITH SILENT 20
POPS FOR NOW OVER THE WRN HALF OF THE CWA.
ONE FINAL ITEM OF NOTE IS THE POTENTIAL FOR A FREEZE OVER THE
INTERIOR PORTIONS OF THE CWA THURS NIGHT. WITH HIGH PRESSURE MOVING
NEARLY OVERHEAD PRODUCING LIGHT WINDS AND PWAT VALUES FALLING TO 35
PERCENT OF NORMAL...EXPECT A GOOD RADIATIONAL COOLING NIGHT. DID
DROP TEMPS A DEGREE OR TWO IN SOME SPOTS...WHICH PRODUCES LOWS IN
THE UPPER 20S AND LOWER 30S ACROSS THE AREA.
&&
.AVIATION /FOR THE 00Z TAF ISSUANCE/...
EXPECT COLD FNT TO ARRIVE AT CMX ARND TAF ISSUANCE...WITH TS NOW
DVLPG OVER THE MN AND ACCOMPANYING GUSTY WINDS IMPACTING THAT SITE
EARLY IN THE FCST PERIOD. SOME SHRA/TS WILL DVLP AT SAW EARLY BUT
THEN END BY 03Z AS COLD FNT SHIFTS RAPIDLY EWD. GUSTY WNW WINDS WILL
ARRIVE BEHIND THE FROPA...WITH GUSTS IN THE 35-40KT RANGE AT THE
MORE EXPOSED CMX SITE. WITH UPSLOPE WIND COMPONET AND SOME LK
ENHANCEMENT ASSOCIATED WITH INCOMING COOL AIRMASS...EXPECT MVFR CIGS
TO DOMINATE CMX. THESE CONDITIONS WILL BE MORE MARGINAL AT SAW WITH
DOWNSLOPE WIND COMPONENT...BUT RETAINED FCST OF MVFR CIGS LATE TNGT
THERE. ARRIVAL OF SFC RDG AXIS ON TUE WILL BRING A GRADUAL RETURN TO
VFR CONDITIONS...SLOWER AT CMX...AND LIGHTER WINDS. MORE GUSTY WINDS
MAY DVLP AT CMX LATE AS ANOTHER STRONG DISTURBANCE APPROACHES FM THE
NW.
&&
.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...
LOW PRESSURE JUST NORTH OF THE ARROWHEAD OF MN IS EXPECTED TO DEEPEN
AS IT MOVES INTO NORTHERN LAKE SUPERIOR/SOUTHERN ONTARIO THIS
EVENING...THEN MOVE TOWARD JAMES BAY LATE TONIGHT. THE LOW WILL DRAG
A COLD FRONT ACROSS LAKE SUPERIOR THIS EVENING WITH QUICKLY
INCREASING NORTHWEST WINDS IN ITS WAKE. THE COMBINATION OF A SHARP
PRESSURE RISE AND COLDER AIR MOVING IN WILL RESULT IN A PERIOD OF
NORTHWEST GALES ACROSS MOST OF LAKE SUPERIOR LATE THIS EVENING AND
OVERNIGHT. A SECONDARY COLD FRONT WILL CROSS LAKE SUPERIOR TUE NIGHT
BRINGING ANOTHER PERIOD OF NW GALES OVER CENTRAL AND EASTERN LAKE
SUPERIOR BY LATE TUE NIGHT INTO WED. HIGH PRESSURE WILL BUILD OVER
THE UPPER GREAT LAKES THU AND FRI RESULTING IN DIMINISHING WINDS
BELOW 20KT.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WIND ADVISORY FROM 10 PM THIS EVENING TO 6 AM EDT TUESDAY FOR
MIZ001-003.
LAKE SUPERIOR...
GALE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY FOR
LSZ266-267.
GALE WARNING FROM MIDNIGHT TONIGHT TO 6 AM EDT TUESDAY FOR
LSZ249-250-265.
GALE WARNING FROM 10 PM THIS EVENING TO 6 AM EDT TUESDAY FOR
LSZ243>245-263-264.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...TITUS
LONG TERM...SRF
AVIATION...KC
MARINE...TITUSHazardous weather outlook, Sep 12, 4:34 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 434 PM EDT MON SEP 12 2011 MIZ001-003-131200- KEWEENAW-NORTHERN HOUGHTON- 434 PM EDT MON SEP 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH LATE THIS EVENING AND OVERNIGHT. SEE THE LATEST WIND ADVISORY WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ002-004>007-009>014-084-085-131200- ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON- MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 434 PM EDT MON SEP 12 2011 /334 PM CDT MON SEP 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. WIND GUSTS OF 25 TO 35 MPH WILL BE POSSIBLE LATE THIS EVENING AND OVERNIGHT...WITH THE STRONGEST WINDS NORTH CENTRAL AND EAST NEAR LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIDESPREAD FROST IS EXPECTED THURSDAY NIGHT AWAY FROM THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-131200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 434 PM EDT MON SEP 12 2011 /334 PM CDT MON SEP 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON ACROSS WESTERN LAKE SUPERIOR...AND THIS EVENING CENTRAL AND EAST. A FEW OF THESE STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHWEST GALES TO 35 KNOTS CAN BE EXPECTED TO CONTINUE THROUGH MID MORNING TUESDAY. NORTHWEST GALES TO 35 KNOTS ARE ALSO EXPECTED TO OCCUR TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-131200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 434 PM EDT MON SEP 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE TONIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. SRF
In the hours before
Special weather statement, Sep 12, 6:02 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 602 PM EDT MON SEP 12 2011 MIZ001-122330- KEWEENAW- 602 PM EDT MON SEP 12 2011 ...SIGNIFICANT WEATHER ALERT FOR ISLE ROYALE UNTIL 730 PM EDT... AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST OF WINDIGO TO 21 MILES EAST OF GRAND MARAIS TO GRAND MARAIS...OR ALONG A LINE EXTENDING FROM 39 MILES NORTHEAST OF GRAND MARAIS TO 21 MILES EAST OF GRAND MARAIS TO GRAND MARAIS. THESE STORMS WERE MOVING EAST AT 45 MPH. DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... WINDIGO... ROCK HARBOR... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KC
Local storm report, Sep 12, 7:58 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
758 PM EDT MON SEP 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 1 NW ONTONAGON 46.87N 89.32W
09/12/2011 M1.00 INCH ONTONAGON MI TRAINED SPOTTER
QUARTER AND DIME SIZED HAIL. HAIL STILL FALLING AT TIME
OF REPORT. ESTIMATED WINDS UP TO 65MPH AS WELL.
&&
TKLUBERLocal storm report, Sep 12, 8:07 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
807 PM EDT MON SEP 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TSTM WND GST FREDA 47.13N 88.82W
09/12/2011 M74 MPH HOUGHTON MI TRAINED SPOTTER
WIND GUSTS GREATER THAN 50MPH FOR 20 MINUTES. 63MPH WIND
GUST MEASURED AT 1959EDT. MEASURED QUARTER SIZED HAIL AS
WELL.
&&
TKLUBERLocal storm report, Sep 12, 8:12 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
812 PM EDT MON SEP 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 5 SSW CALUMET 47.18N 88.50W
09/12/2011 M66 MPH HOUGHTON MI ASOS
MEASURED AT KCMX.
&&
TKLUBERThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 8:24 PM EDT | Special Marine Warning | MQT | 96 min | |
| Sep 12, 8:30 PM EDT | Severe Thunderstorm Warning | MQT | Houghton, Ontonagon | 30 min |
| Sep 12, 8:54 PM EDT | Areal Flood Advisory | MQT | Baraga, Houghton, Ontonagon | 2 hr |
| Sep 12, 9:04 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Marquette | 24 min |
| Sep 12, 9:09 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Iron | 51 min |
| Sep 12, 9:22 PM EDT | Special Marine Warning | MQT | 83 min | |
| Sep 12, 10:00 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Iron, Marquette, Menominee | 60 min |
| Sep 13, 5:41 AM EDT | Gale Warning | MQT | 32 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.